Alert archive / Oklahoma / Tornado Warnings in 2004
Tornado Warning 21, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 21, 2004, 6:33 PM CDT for Tulsa County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 21, 2004, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WFUS54 KTSA 212333
TORTUL
OKC143-220030-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR
CENTRAL AND SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 633 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH
STRONG ROTATION 14 MILES WEST OF SAND SPRINGS...MOVING EAST AT 20
MPH. THIS DANGEROUS STORM COULD PRODUCE A TORNADO AT ANY TIME.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA...SAND
SPRINGS...JENKS...GLENPOOL AND BROKEN ARROW.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
VERY HEAVY RAIN MAY COMPLETELY OBSCURE THIS TORNADO - TAKE COVER NOW
IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE TO GET
TO A SAFE PLACE.
LAT...LON 3617 9602 3615 9577 3597 9577 3593 9603
3608 9603 3609 9629 3617 9630
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 21, 5:55 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 21, 5:55 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 555 PM CDT WED APR 21 2004 THE THUNDERSTORM BOUNDARY REMAINS ESSENTIALLY STALLED FROM SOUTHERN SEBASTIAN COUNTY...ACROSS EASTERN OKLAHOMA AND INTO OKFUSKEE COUNTY. A FRONT REMAINS STALLED FUTHER NORTH FROM EXTREME NORTHWESTERN ARKANSAS TO NEAR TULSA AND ON WEST INTO NORTH-CENTRAL OKLAHOMA. OVERALL THE STRONGEST PHASING OF INSTABILITY...DEEP LAYER SHEAR AND STORM-RELATIVE HELICITY REMAINS NEAR THE THUNDERSTORM BOUNDARY FROM SOUTHERN MUSKOGEE COUNTY INTO SEBASTIAN COUNTY. THE CELL IN SEQUOYAH COUNTY CONTINUES TO HAVE THE GREATEST TORNADO POTENTIAL. THIS CELL MAY TURN MORE TO THE RIGHT AS IT PROPOGATES DOWN THE BOUNDARY. THE AIR OVER THE IMMEDIATE FORT SMITH AREA HAS BEEN STABILIZED SOME BY THE PREVIOUS STORMS. THE STORMS ADVANCING TOWARD THE TULSA WARNING AREA FROM CENTRAL OKLAHOMA ALL HAVE SEVERE POTENTIAL. MODIFIED SOUNDINGS SHOW ABOUT 3000 J/KG OF CAPE WITH LIFTED INDICES OF -8 TO -11 IN ADVANCE OF THE STORMS. WHILE DEEP LAYER SHEAR IS STRONG OVER CENTRAL OKLAHOMA ...THE SHEAR IS SOMEWHAT LESS OVER OUR WESTERN COUNTIES. HOWEVER THE COMBINATION OF THE MODERATE SHEAR AND STRONG INSTABILITY WILL CONTINUE TO SUPPORT SUPERCELL STORM STRUCTURE. THE GREATEST TORNADO THREAT WILL BE WITH CELLS THAT CAN TRAVEL FOR SOMETIME DOWN ONE OF THE TWO BOUNDARIES...WITH THE STORM OUTFLOW BOUNDARY THE MOST FAVORABLE THERMONDYNAMICALLY AND IT IS CLOSER THE SLIGHTLY FASTER 700 MB FLOW. WE SHOULD SEE SOME INCREASE IN LOW-LEVEL SHEAR THIS EVENING AS THE LOW-LEVEL SHEAR INCREASE INTO THE EVENING HOURS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 21, 5:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL ROLAND 35.42N 94.51W
04/21/2004 0.75 INCH SEQUOYAH OK EMERGENCY MNGR
0352 PM HAIL FORT SMITH 35.39N 94.40W
04/21/2004 1.00 INCH SEBASTIAN AR EMERGENCY MNGR
0452 PM HAIL LAVACA 35.34N 94.17W
04/21/2004 1.75 INCH SEBASTIAN AR EMERGENCY MNGR
0422 PM HAIL VAN BUREN 35.44N 94.35W
04/21/2004 1.00 INCH CRAWFORD AR EMERGENCY MNGR
0525 PM HAIL BRANCH 35.31N 93.95W
04/21/2004 0.75 INCH FRANKLIN AR EMERGENCY MNGR
0529 PM HAIL BRANCH 35.31N 93.95W
04/21/2004 1.75 INCH FRANKLIN AR EMERGENCY MNGR
0510 PM HAIL CHARLESTON 35.30N 94.04W
04/21/2004 0.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
GWLocal storm report, Apr 21, 5:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL MARBLE CITY 35.58N 94.82W
04/21/2004 1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
GWSpecial weather statement, Apr 21, 5:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT WED APR 21 2004
OKZ067-212330-
WAGONER OK-
550 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 550 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF REDBIRD...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHOSKA...PORTER...
STONEBLUFF...REDBIRD AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 21, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 N OILTON 36.13N 96.58W
04/21/2004 1.50 INCH CREEK OK BROADCAST MEDIA
0610 PM TSTM WND GST 3 N OILTON 36.13N 96.58W
04/21/2004 60 MPH CREEK OK BROADCAST MEDIA
&&
SPLocal storm report, Apr 21, 6:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BROKEN ARROW 36.05N 95.79W
04/21/2004 1.00 INCH TULSA OK NWS EMPLOYEE
REPORTED BY WIFE OF NWS EMPLOYEE NEAR 71ST AND CREEK
TURNPIKE.
&&
GWLocal storm report, Apr 21, 6:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL TULSA 36.13N 95.92W
04/21/2004 1.00 INCH TULSA OK NWS EMPLOYEE
REPORTED BY WIFE OF NWS EMPLOYEE NEAR 75TH AND MINGO.
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 20, 7:08 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 20, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 65 min |
| Apr 20, 7:16 PM CDT | Tornado Warning | TSA | Washington | 44 min |
| Apr 20, 7:25 PM CDT | Tornado Warning | TSA | Rogers | 50 min |
| Apr 20, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 20, 7:39 PM CDT | Tornado Warning | TSA | Wagoner | 36 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | TSA | Creek | 64 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 23 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 57 min |
| Apr 20, 8:15 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 45 min |
| Apr 20, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 41 min |
| Apr 20, 8:25 PM CDT | Tornado Warning | TSA | Wagoner | 50 min |
| Apr 20, 8:28 PM CDT | Tornado Warning | TSA | Okmulgee | 47 min |
| Apr 20, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| Apr 20, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 39 min |
| Apr 20, 9:02 PM CDT | Tornado Warning | TSA | Muskogee | 43 min |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Apr 20, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 47 min |
| Apr 20, 9:21 PM CDT | Tornado Warning | TSA | Okfuskee | 24 min |
| Apr 20, 9:29 PM CDT | Tornado Warning | TSA | Okmulgee | 46 min |
| Apr 20, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 44 min |
| Apr 20, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 49 min |
| Apr 20, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 46 min |
| Apr 20, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 38 min |
| Apr 20, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 20, 10:52 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Apr 21, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Apr 21, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Apr 21, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 76 min |
| Apr 21, 4:41 PM CDT | Tornado Warning | TSA | Sequoyah | 64 min |
| Apr 21, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 74 min |
| Apr 21, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 82 min |
| Apr 21, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 51 min |
| Apr 21, 5:28 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| Apr 21, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 79 min |
| Apr 21, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Apr 21, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| Apr 21, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 21, 6:21 PM CDT | Tornado Warning | TSA | Creek | 54 min |
| Apr 21, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
Nearby
Tornado Warnings in Oklahoma, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.